advertisement
Question
Posted by: Lida | 2012/03/05

Change in anti-depressants

I have been on lexamil 20mg for the last few years.My docter changed me to wellbutrin xl 150mg daily becuase of the lexamil taking away all sex drive. I feel terrible - have been on the wellbutrin for a week now.I am constantly angry and frustrated.When will the wellbutrin starts working?Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Your doctor surely should have discussed all this with you. ALL antidepressants tend to take at least 2 to 3 weeks before showing their full effects. Wellbutrin tends to have less negative impact on one's sex drive, but can cause some degree of irritation. A new antidepressant, Agomelatine, also seems not to affect sex drive, and to have less side-effects including less irritability, and early improvement of sleep.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: WB | 2012/03/07

Hello Lida,
I''m on Wellbutrin and have been for about 2 years now. I can honestly say that it''s the best move ever as I was on other various AD''s before and they became ineffective after a while. Lamictin was added to level out my mood (perhaps you can speak to your doc regarding this?) I now take Lamictin with my Wellbutrin and have never felt better. All meds come with a certain amount of experimentation as you are unique and not all people react the same to the same drugs. Give it a fair chance. If after 3-4 weeks you still feel horrible, talk to your psychologist again. You could well be dealing with withdrawal symptoms from the Lexamil, so give your body a chance to adjust. I know withdrawal is absotely awful and you have to hang in there. Get your support system in place for when you''re feeling a bit " wobbly" . Best of luck to you, WB

Reply to WB
Posted by: cybershrink | 2012/03/05

Your doctor surely should have discussed all this with you. ALL antidepressants tend to take at least 2 to 3 weeks before showing their full effects. Wellbutrin tends to have less negative impact on one's sex drive, but can cause some degree of irritation. A new antidepressant, Agomelatine, also seems not to affect sex drive, and to have less side-effects including less irritability, and early improvement of sleep.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement